MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEARL; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEARL; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PEARL
Medical Device Problem Codes Device Ingredient or Reagent Problem (2910); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
On august 06 2025, leica biosystems received a complaint that one of our customers experienced suboptimal tissue processing in one run on their histocore pearl tissue processor on (b)(6)2025.Through further communication with the customer it was determined that also samples processed in one run on (b)(6)2025, and several samples processed between (b)(6)2025 showed suboptimal tissue processing.It was further determined that the customer only uses the histocore pearl for the processing of human non-clinical tissues samples for research purposes.Therefore, no patients were negatively impacted by this event.
 
Event or Problem Description
On (b)(6) 2025 leica biosystems received a complaint that one of our customers experienced suboptimal tissue processing in one run on their histocore pearl tissue processor on (b)(6) 2025.Through further communication with the customer it was determined that also samples processed in one run on (b)(6) 2025, and several samples processed between (b)(6) 2025 showed suboptimal tissue processing.It was further determined that the customer only uses the histocore pearl for the processing of human non-clinical tissues samples for research purposes.Therefore no patients were negatively impacted by this event.
 
Additional Manufacturer Narrative
On september 25, 2025, the investigating leica biosystems engineer, quality assurance & regulatory affairs reported the following: application issue ¿ wrong reagent changed no error that would affect the processing protocol was found in the log.After measuring the ethanol concentration in each reagent bottle, some deviations in the ethanol percentages were observed.Since all reagents have been replaced with fresh ones, all test results are acceptable.It is suspected that the customer may have accidentally filled in the wrong ethanol which led to the poor tissue processing quality.An analysis of the device logs showed that there were no error codes recorded associated with the event that would have affected the processing protocol.An examination of the device at the customer site by the leica biosystems application consultant team lead revealed that there were deviations with the ethanol gradient concentration percentages.An incorrect ethanol gradient can have a negative impact on the processing quality of tissue samples.The customer was advised to replace all reagents with fresh stock.Following the replacement a test run was performed, and the test samples were processed with the expected quality.Following the run filling levels and ethanol concentrations were determined to be within specifications.The customer has purchased a hydrometer and has created a plan to document all future reagent changes.On (b)(6) 2025, leica biosystems was informed by the customer that following the implementation of the above-mentioned process changes the device is performing as expected.

Brand Name
HISTOCORE PEARL
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai, pudong 20120 6
CH   201206
Manufacturer Contact
sebastian schröder
heidelbergerstrasse 17-19
nussloch 69226
GM   69226
6224143611
MDR Report Key23036131
Report Number8010478-2025-00027
Device Sequence Number13093675
Product Code IEO
UDI-Device Identifier04049188198907
UDI-Public(01)04049188198907(11)240422
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHISTOCORE PEARL
Device Catalogue Number14049350667
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown